A 30-year-old female asked:
finished my last taxol (paclitaxel) chemotherapy last week, having a side effect of my fingers swelling, swelling hurts, what can i do to stop the pain & swelling?
1 doctor answer • 3 doctors weighed in
Internal Medicine 17 years experience
Hand swelling and pain: This is most likely side effect of Taxol (paclitaxel). Some side effects of taxol (paclitaxel) are neuropathy which is damaging of the nerve fibers joint pains and sometimes swelling of extremities. Most of this side effects get better after stopping the treatment but the neuropathy sometimes persists and requires lifelong medications. Follow up with your oncologist and discuss this problem.
1346 viewsReviewed >2 years ago
Last updated May 1, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.